MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER SELECT PLUS 170/15 CM; CATHETER, CONTINUOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER SELECT PLUS 170/15 CM; CATHETER, CONTINUOUS FLUSH
Catalog Number 606S272X
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of three products involved with the complaint and the associated manufacturer report numbers are 3008264254-2019-00562, 3011370111-2019-00157 and 3011370111-2019-00158.
 
Event or Problem Description
As reported by a healthcare professional, during a mechanical thrombectomy it was not possible to insert a 5x33 embotrap 2 (et007533, 18m017av) into a 170cm prowler select plus microcatheter (606s272x, 30066730).Instead of smooth insertion as usual the embotrap 2 was destroyed during attempt.A medtronic solitaire microcatheter (mc) was used instead but problem was persistent, and the solitaire mc was also destroyed.A new (170cm) prowler select plus (606s272x, 30066730) was used and placed in the target vessel.A second 5x33 embotrap 2 (et007533, 18m017av) was destroyed due to the same problem.Eventually it was with difficulties that it was possible to insert a preset (phenox) thrombectomy device into the prowler select plus.The procedure was finished with this setup.There was a surgery delayed of 30 minutes due to the reported events.It is unknow if the patient¿s condition worsened as a result of the surgical delay.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Updated sections on this report: b5, e1, e2, e3, g4, g7, h2 and h10.Section b5: additional information received indicated that during insertion of the stent retrievers it was impossible to pass the transition zone between the transparent part and the white part at the proximal end of the catheter.Most probably due to a misalignment of the microcatheter components, the stent retrievers were destroyed/twisted/compressed.No information was provided as to what part//component(s) of the device was damaged.The device could not be advanced through the hub.There was no excessive force applied to the devices.The devices were examined prior to use and were flushed without difficulty.The insertion tool was securely placed in the hub of the microcatheter prior to attempting to advance the embotrap.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Section b5: additional information received indicated that the embo trap was still one piece, ¿meaning no parts came off." a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a mechanical thrombectomy it was not possible to insert a 5x33 embotrap 2 (et007533, 18m017av) into a 170cm prowler select plus microcatheter (606s272x, 30066730).Instead of smooth insertion as usual the embotrap 2 was destroyed during attempt.A medtronic solitaire microcatheter (mc) was used instead but problem was persistent, and the solitaire mc was also destroyed.A new (170cm) prowler select plus (606s272x, 30066730) was used and placed in the target vessel.A second 5x33 embotrap 2 (et007533, 18m017av) was destroyed due to the same problem.Eventually it was with difficulties that it was possible to insert a preset (phenox) thrombectomy device into the prowler select plus.The procedure was finished with this setup.There was a surgery delayed of 30 minutes due to the reported events.It is unknow if the patient¿s condition worsened as a result of the surgical delay.Additional information received indicated that during insertion of the stent retrievers it was impossible to pass the transition zone between the transparent part and the white part at the proximal end of the catheter.Most probably due to a misalignment of the microcatheter components, the stent retrievers were destroyed/twisted/compressed.No information was provided as to what part//component(s) of the device was damaged.The device could not be advanced through the hub.There was no excessive force applied to the devices.The devices were examined prior to use and were flushed without difficulty.The insertion tool was securely placed in the hub of the microcatheter prior to attempting to advance the embotrap.Additional information received indicated the embo trap was still one piece, ¿meaning no parts came off." the prowler select plus 170/15 cm was received for analysis.The hub was inspected, and it was found in good normal condition, the rest of the device was not returned for evaluation.The id of the hub was measured and was found within specification.The id from prowler select plus 170/15 cm was measured and it was found not occluded, the measurement of the id could be done without any problem.A manufacturing record evaluation was performed for the finished device 30066730 number, and no non-conformances related to the reported complaint condition were identified.The failure reported by the customer as ¿luer hub ¿ obstructed-in patient with loss of mc cerebral target position¿ was not confirmed, during the functional test the prowler select plus 170/15 cm was measured and it was found not occluded, the measurement of the id could be done without any problem.However, the relation to loss of cerebral target position cannot be evaluated since is specific to the patient/procedure.Further information received indicates that only the proximal part of the device will be returned.The hub of the device did not present any obvious indication of manufacturing defect or anomaly that could contributed to the event as reported.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics and device selection may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
PROWLER SELECT PLUS 170/15 CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key9140871
Report Number3008264254-2019-00562
Device Sequence Number3046829
Product Code KRA
UDI-Device Identifier10886704028895
UDI-Public10886704028895
Combination Product (Y/N)N
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number606S272X
Device Lot Number30066730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer10/24/2019
11/08/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date10/28/2019
11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOTRAP II 5X33 REVASC. DEV.; EMBOTRAP II 5X33 REVASC. DEV.; PRESET (PHENOX); PROWLER SELECT PLUS 170/15 CM; SOLITAIRE (MEDTRONIC)